From the United Kingdom:
In the past week I have been switched to a Lantus with NovoRapid insulin regimen. I really like the flexibility I get, and it appears that the doses of NovoRapid I am taking with my meals lead to good post-prandial results, but the Lantus does not appear to be working at all.
Over the last few nights I have gone to bed with blood glucoses in the range of 7.0-10.0 mmol/L [126-180 mg/dl] and have been waking up with blood glucoses of about 17.0-18.0 mmol/L [306-324 mg/dl].mmol/l range. I do have advice to increase the Lantus dose my 2 units until I get to an acceptable morning blood glucose, but I'm a bit concerned that in the limited experience I've so far, the impact of the Lantus on my blood glucoses seems so negligible. Is this a normal experience or should I be increasing the Lantus now?
This is not an uncommon experience. I would agree that the dose of Lantus (insulin glargine) has to be increased. To some extent, your ability to decrease the amount of NovoRapid is being met by a need to increase the long-acting insulin. The Lantus is very long in its action, and the dose needs to be increased in small increments until the fasting glucose is on target. However, because it lasts so long, you need to wait for three to four days between changes to give the insulin dose change time to be seen.
Original posting 22 May 2003
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.